Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns do consult your GP.
This week my Dr reluctantly put me on Femoston as I know I am peri menopausal. I have just turned 50 but still have regular periods. I have taken only 2 tablets but feel absolutely ghastly. terrible fatigue and stomach cramps. It isn't an illness, I do know that.
I was reading the packet and it said that this drug should only be given to post menopausal women.
I'm really confused and also worried that i have been prescribed something that isn't suitable.
So, I'm looking into natural alternatives. Perhaps it is too early for me. I just want to stop the extreme fatigue and foggy head that goes with it. I only feel like I'm half alive most of the time.
Can anyone offer any advice? I will chat with the dr.
Femoston comes in 2 types- sequential and continuous. (look online) You need the sequential sort. If you have got the wrong sort, speak to the pharmacist and / or your GP.
Don't think that after 2 days you can make a judgement. Anyway- get the right sort first!
We spoke before, i am on the sequential regime too at 1/10mg like you. I experienced symptoms on Day 7 and 8 : dizziness and feeling spaced out on oestrogen only tablets, however i decided to be persistent and refused to stop at such an early stage and glad i did. Symptoms stopped on day 9. Symptoms on day 2 on such a low dose is odd is it not ? i remember you saying you are very sensitive to meds so maybe these symptoms are the product of your liver processing the ingredients. Don't forget that in general side effects fade away on their own accord and things settle after a few days. Keep strong !
Apologies Properlavs your post is titled 'Alternatives' i should have remained on the subject ! Before i started HRT i was never able to lift that 'fog', heavy head and crushing fatigue. I treat people with mental illness and my job became more challenging than ever before; i never found anything that lifted that weight off my shoulders, only meditation really, yet in the end, after educating myself and reading tons of articles i realised HRT was the way to go, it is no big deal at all, our bodies need oestrogen so we can function, the same as when we eat to relieve hunger or seek company to avoid loneliness.
Thank you disco once agin. I am just panicking I think. My bad experiences of meds have been with ssri's where the side effects were too horrible to make it worth continuing.
If the side effects ease off then I will persist. I just got a bit anxious when I read through the packet info and it said only for post menopausal women, for women who haven't had a period for a year.
I have a fantasy that I can eat some tofu and cure myself.
I think you need to double check what you have been given
If it says for post menopausal women, you have got continuous which has the same tablets for every day. All the same colour. If you have the sequential sort, there will be 2 different coloured tablets and the leaflet ought to tell you to expect a bleed after day 28.
Are you sure that the leaflet is not divided into 2 sections and covers both types of Femoston?
Ah ! Tofu ! I have been vegan since my teens and i eat tofu pretty much every day, drink soya milk, fermented soya, miso soup daily, i must confess it never alleviated anything since perimenopause started in my early 40's, it all got worse and i am also sorry to say that evidence of it working is a grey area if you read reputable articles. What worked really well when i had hot flushes and night sweats was maca powder, i discovered it a bit by accident, tried it and within 10 days all sweats had gone. But it did nothing to the tiredness. Check your Vitamin D3, also if you already do not supplement in Magnesium, do so. Sprays are well tolerated especially if you don't process pills very well, however Magnesium is best assimilated when taken alongside Calcium (this is you see a lot of magnesium supplements with incorporated calcium). Chelated Magnesium is the top guy (pill only), it is the best one of the Magnesium family that is body ready and get absorbed very easily, meaning nothing is lost after the process of digestion. You can try all that for fatigue.
It could be polly- I'll check again. I have got grey and blue pills though.
disco I take all those supplements daily. I dropped my b vits though perhaps I should take them again, although I didn't notice much difference and I do have a lot of marmite everyday.
The stomach troubles I am getting with these pills is annoying but I hope that will pass after a while.
I suppose we look at everything as a side effect even though we might have felt that anyway!
If the crushing tiredness goes away I shall be estactic.
Grey and blue pills !?! Femoston 1/10mg has white pills for the first 14 days and grey pills for the 15th to the 28th day.
Pills can cause stomach upsets. Your GP should change the pills for a patch - less risk of tummy issues.
You are correct polly, sorry my brain has gone.
So a patch is a more gentle way to go? I have read posts on here where people are exasperated because they fall off.
disco well that sorts out me going to the supermarket and clearing the shelves of all soy based products.
Do Japanese women suffer from fewer menopausal symptoms though?
It's not that they are 'gentler'. Transdermal HRT goes straight into the blood stream so your stomach doesn't digest it- so you avoid any issues there.
Personally I'm a huge fan of Oestrogel- no issues with a patch falling off. But you also need a progestogen each month on top of it- Provera, Utrogestan, Norethisterone- as a separate product.
I'd not take too much notice of people complaining about patches falling off- no one who finds them great will bother to post on a forum.
Join the discussion
Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.Register now
Already registered with Mumsnet? Log in to leave your comment or alternatively, sign in with Facebook or Google.
Please login first.